T Nation

Getting Off TRT Due to High Hemoglobin

Been on Trt for 2 years. Over the last 10 months I have been getting 1cc injections a week. Just did blood work and results posted high Red blood cell count. Doctor told me to get off for 4 weeks and then get back on at a lower level. Not real good with syringes but instead of 1cc it would then be .6?

How bad is this going to suck over the next 4 weeks? Will I notice much drop off in the gym? Over the 10 month span I had two other tests and everything came up good…why now?

Certain medical conditions can cause hematocrit levels to be high including polycythemia vera and chronic lung disease - need to find out if there is an underlying cause.

Giving blood can help lower your hematocrit levels. If you smoke - quit! That will help. Also dehydration can raise levels so drink plenty of water…Good luck!

Are you taking a multivitamin containing iron? Men should never take iron.

How much red meat do you eat? You could reduce your red meat intake to once or twice a week at most.

Donating blood will reduce your hematocrit quickly.

This is dumb-ass. What is your dose and what are you taking. 1CC is meaningless.

If you are taking 200 mg/ml testosterone, it would mean your dose is 200 mg/week. For most people that is not a TRT dose but a permanent steroid cycle, and would explain your hematocrit problem.

Giving blood no doubt will lower your hemotacrit level but that will only benefit for a short period as it is replaced rather quickly. As well, you are only allowed to give whole blood every 8 weeks and if it is red blood cells only then you can give two pints of red blood cells (the plasma is replaced and some saline is also added) You can do this only every 16 weeks.

The problem with a high hemotacrit is that your blood is thick and the potential for a clot increases. You can go on a blood thinner such as coumadin (warfarin) and monitor your INR and PTT.

A lot of hormone replacement therapy is two steps forward and one backward. The increase in hematocrit level is the one backward. Its not necessary to cut your dosage to lower the potential bad side effect of a high level. A blood thinner will do that and it is not nearly as scary at it appears. I’ve been doing it for 7 years.

Taking rat poison (Warfarin) just so that someone can be on a higher dose of testosterone than is good for them really seems like a bad idea.